Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A new construction of semi-free actions on Menger manifolds

Authors: Sergei M. Ageev and Dusan Repovs
Journal: Proc. Amer. Math. Soc. 129 (2001), 1551-1562
MSC (1991): Primary 57S10, 54C55
Published electronically: October 24, 2000
MathSciNet review: 1712874
Full-text PDF

Abstract | References | Similar Articles | Additional Information


A new construction of semi-free actions on Menger manifolds is presented. As an application we prove a theorem about simultaneous coexistence of countably many semi-free actions of compact metric zero-dimensional groups with the prescribed fixed-point sets: Let $G$ be a compact metric zero-dimensional group, represented as the direct product of subgroups $G_{i}$, $M$ a $\mu ^{n}$-manifold and $\nu (M)$(resp., $\Sigma (M)$) its pseudo-interior (resp., pseudo-boundary). Then, given closed subsets $X_{i}, i\ge 1,$ of $M$, there exists a $G$-action on $M$ such that (1) $\nu (M)$ and $\Sigma (M) $ are invariant subsets of $M$; and (2) each $X_{i}$ is the fixed point set of any element $g\in G_{i}\setminus \{e \}$.

References [Enhancements On Off] (What's this?)

  • 1. S. M. Ageev, An equivariant generalization of Michael's selection theorem, Mat. Zametki 57:4 (1995), 499-508 (in Russian); English transl. in Math. Notes 57:3-4 (1995), 345-350. MR 96h:54017
  • 2. C. Bessaga and A. Pelczynski, Selected Topics in Infinite-dimensional Topology, PWN, Warsaw, 1975. MR 57:17657
  • 3. M. Bestvina, Characterizing $k$-dimensional universal Menger compacta, Mem. Amer. Math. Soc. 71(380) (1988). MR 89g:54083
  • 4. K. Borsuk, On the imbedding of systems of compacta in simplicial complexes, Fund. Math. 35 (1948), 217-234. MR 10:391b
  • 5. K. Borsuk, Theory of Retracts, PWN, Warsaw, 1967. MR 35:7306
  • 6. G. E. Bredon, Introduction to Compact Transformation Groups, Academic Press, New York, 1972. MR 54:1265
  • 7. A. Chigogidze, K. Kawamura and E. D. Tymchatyn, Nöbeling spaces and pseudo-interiors of Menger compacta, Topol. Appl. 68 (1996), 33-65. MR 97c:54032
  • 8. A. N. Dranishnikov, Free actions of $0$-dimensional compact groups, Izv. Akad. Nauk SSSR Ser. Mat. 52:1 (1988), 212-228 (in Russian); English transl. in Math. USSR Izv. 32:1 (1989), 217-232. MR 90e:57065
  • 9. A. N. Dranishnikov, Absolute extensors in dimension $n$ and dimension-raising $n$-soft maps, Uspehi Mat. Nauk 39:5 (1984), 55-95 (in Russian); English transl. in Russian Math. Surv. 39:5 (1984), 63-111. MR 86c:54017
  • 10. V. V. Fedorchuk and V. V. Filippov, General Topology. Basic Constructions, Moscow Univ. Press, Moscow, 1988 (in Russian).
  • 11. Y. Iwamoto, Fixed-point sets of transformation groups of Menger manifolds, their pseudo-boundaries and their pseudo-interiors, Topol. Appl. 68 (1996), 267-283. MR 97a:54035
  • 12. L. S. Pontryagin, Topological Groups, Gordon and Breach, New York, 1966.
  • 13. K. Sakai, Free actions of zero-dimensional compact groups on Menger manifolds, Proc. Amer. Math. Soc. 122 (1994), 647-648. MR 95c:57057
  • 14. K. Sakai, Semi-free actions of zero-dimensional compact groups on Menger compacta, Proc. Amer. Math. Soc. 125 (1997), 2809-2813. MR 97j:54043
  • 15. E. H. Spanier, Algebraic Topology, Mc Graw-Hill, New York, 1966. MR 35:1007

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57S10, 54C55

Retrieve articles in all journals with MSC (1991): 57S10, 54C55

Additional Information

Sergei M. Ageev
Affiliation: Department of Mathematics, Brest State University, 224011 Brest, Belarus

Dusan Repovs
Affiliation: Institute for Mathematics, Physics and Mechanics, University of Ljubljana, 1001 Ljubljana, Slovenia

Keywords: Semi-free action, Menger manifold, absolute extensor in finite dimension
Received by editor(s): May 22, 1998
Received by editor(s) in revised form: August 12, 1999
Published electronically: October 24, 2000
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society